Drug InfoNet.com
Go
Ask the Expert
FAQ's
Drug Information
Disease Information
Health News
Health Info
Panel Registration
Healthcare Orgs
Medical Refs
Gov't Sites
Hospitals
Med Schools
Home
 
Special Offers

Drug Infonet provides drug and disease information for your healthcare needs. Visit our FAQ page to find answers to common health questions. Look on the Manufacturer Info page to link to pharmaceutical company pages. Click to Health Info and Health News for the latest in healthcare developments.

Drug Infonet brings this free resource to you so that you become a more informed consumer of healthcare.


Doctors' Answers to "Frequently Asked Questions" - Nausea


These comments are made for the purpose of discussion and should NOT be used as recommendations for or against therapies or other treatments. An individual patient is always advised to consult their own physician.

Nausea
Question: My wife suffers from lupus and prenicious anemia. She recently had her gallbladder removed due to severe pain (no stones, but severely inflamed). For the last several months she has not been able to keep her food down. She either has diarrhea or nausea. She has been scoped from end to end with no apparent problem areas being detected. She is giving herself B-12 shots for the prenicious anemia.

Answer: One of two possibilities. First, patients with B12 deficiency often have other neuroendocrine deficiencies. This leads to hypothyroidism, diabetes mellitus or adrenal insufficiency. Any or all of these could be present and hypothyroidism and adrenal insufficiency could cause nausea (especially adrenal insufficiency). Second, she may be suffering from post-cholecystectomy syndrome. This is seen in patients after removal of the gallbladder resulting in reoccurring pain and nausea. This can sometimes be treated with calcium channel blockers, motility aids like propulsid are also sometimes helpful.

Nausea & Dizziness
Question: For the past 3 years I have been experiencing chronic nausea, dizziness and recently for the past year, a pain in the upper left side of my abdomen under the rib cage. My doctor has run routine tests like blood, urine and general checkup, and so far the tests have come back with normal results. Recently though, Iíve been feeling worse. Lately Iíve begun to perspire a lot more than usual without exerting myself. I'm also feeling tired all the time even after a good nights sleep. My doctor thought that my prostrate could be causing my problem, but my prostate exam was normal. For the record, Iím a male, 43yrs old active at work. I've been taking prozac for 2 yrs supposedly for the dizziness and nausea. You see, my doctor at one point referred me to a psychiatrist recommending that perhaps my condition is being triggered by Anxiety or Stress! For the record, I really never felt that anxiety or stress was my problem. Actually my stress and anxiety are caused by the terrible symptoms that I've been having for all this time. The Prozac has helped a little in suppressing the dizziness but not a lot.

Answer: Has he done an x-ray of your colon or a CT of your abdomen? Persistent pain would normally require further imaging studies. Possible problems in the left upper quadrant of your abdomen would include an enlarged spleen, diverticulitis or inflammation of the colon at the splenic flexure, a renal mass. There isn't much there anatomically;but, it needs to be looked at with persistent pain.
Back to Drug InfoNet Home Page.

Back to Doctor FAQ main page.





HON
FAQ Drug Info Disease Info Manufacturer Info Health Care News Health Info Become Panelist Health Care Orgs Medical References Government Sites Hospital Sites Medical Schools
Contact | Site Map | Search | Disclaimer | Mission Statement

© 1996-2005 DRUG INFONET, Inc. All rights reserved.